Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 210, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 12, 2004, 11:22 PM MDT for Guadalupe County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2004, 11:22 PM MDT (05:22 UTC)
- Expired
- Aug 13, 2004, 12:00 AM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3557 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 130522 SVRABQ NMC019-130600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1122 PM MDT THU AUG 12 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL MIDNIGHT MDT * AT 1118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF SANTA ROSA...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF SANTA ROSA AT 1135 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3508 10470 3506 10492 3468 10493 3470 10463 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 8:47 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 12, 8:47 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 847 PM MDT THU AUG 12 2004 .UPDATE...DELETED MENTION OF WATCH AS IT WAS ALLOWED TO EXPIRE AT 800 AM. A FEW THUNDERSTORMS COULD BECOME SEVERE LATE THIS EVENING IN SOUTHEAST LINCOLN AND CHAVES COUNTIES. MOST OF THE ACTIVITY SHOULD STAY BELOW SEVERE LIMITS WITH HEAVY RAIN AND SMALL HAIL. .PREV DISCUSSION...300 PM MDT THU AUG 12 2004 PASSING SHORTWAVES AND JET STREAKS IN NORTHWEST FLOW ALOFT WILL WORK WITH MOIST EAST TO SOUTHEAST FLOW AT LOWER LEVELS TO PUT CENTRAL AND EASTERN AREAS AT RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOONS AND EVENINGS THROUGH SATURDAY. A FEW STRONG STORMS COULD ALSO DEVELOP IN THE RIO GRANDE VALLEY...IF STEERING FLOW AROUND ARIZONA/S 500 MB RIDGE ORIENTS PROPERLY TO SEND JEMEZ THUNDERSTORMS SOUTHWARD ALONG THE RIVER. THIS SCENARIO FAVORS THE DEVELOPMENT OF NIGHT TIME PRESSURE GRADIENTS THAT WILL WORK WITH THUNDERSTORM OUTFLOWS FROM STORMS ON THE EASTERN PLAINS TO DEVELOP EAST WINDS BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT...FRIDAY NIGHT AND SATURDAY NIGHT. TONIGHT AND FRIDAY NIGHT/S EAST WINDS LOOK THE STRONGEST AT SPEEDS FROM 25 TO 35 MPH. DURING THE WEEKEND...SHORTWAVES FROM THE WEST WILL WEAKEN THE RIDGE AND USE AMPLE LOW LEVEL MOISTURE TO KEEP CONVECTION ACTIVE AREAWIDE DURING AFTERNOONS AND THROUGHOUT MUCH OF EACH NIGHT. FORTUNATELY...THE POLAR JET STREAM WILL SHIFT TO THE EAST BY SUNDAY...DECREASING THE SHEAR MOSTLY RESPONSIBLE FOR THE RECENT UPTICK IN SEVERE WEATHER. THE FIRST HALF OF NEXT WEEK WILL BRING WEAK WESTERLY FLOW AND THE DEVELOPMENT OF A SURFACE LEE TROUGH THAT WILL GRADUALLY DECREASE MOISTURE AREAWIDE. HOWEVER...MINOR PERTURBATIONS IN THE FLOW WILL CONTINUE TO DEVELOP MAINLY ISOLATED LATE DAY CONVECTION MOST AREAS. LATE WEDNESDAY...MODELS INDICATE THE RIDGE WILL REBUILD OVER ARIZONA. THIS WILL ALLOW NORTHWEST FLOW ALOFT TO REDEVELOP AND SHOULD NUDGE ANOTHER BACK DOOR COLD FRONT THROUGH THE AREA...WHICH MAY LEAD TO ANOTHER UPTICK IN THUNDERSTORM ACTIVITY DURING THE MID TO LATER HALF OF NEXT WEEK. DLC && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 23
Hazardous weather outlook, Aug 12, 10:47 AM MDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 AM MDT THU AUG 12 2004 UPDATED DAY ONE AND SPOTTER INFORMATION STATEMENT NMZ001>021-131200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1047 AM MDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE RIO GRANDE VALLEY EASTWARD TO NEW MEXICO/S EASTERN BORDER THIS AFTERNOON AND THIS EVENING. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. FURTHERMORE...TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING AND ISOLATED TORNADOES MAY DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEW MEXICO FRIDAY AND SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT IN THE FOLLOWING COUNTIES...RIO ARRIBA...SANTA FE...SANDOVAL...BERNALILLO...VALENCIA...SOCORRO...TAOS... COLFAX...UNION...MORA...HARDING...SAN MIGUEL...QUAY...TORRANCE... GUADALUPE...DE BACA...CURRY... ROOSEVELT...LINCOLN AND CHAVES. 44
In the hours before
Local storm report, Aug 12, 6:30 PM MDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 W SANTA ROSA 34.94N 104.69W
08/12/2004 1.00 INCH GUADALUPE NM LAW ENFORCEMENT
&&
44Local storm report, Aug 12, 6:56 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL RIBERA 35.37N 105.45W
08/12/2004 0.75 INCH SAN MIGUEL NM PUBLIC
&&
44Special weather statement, Aug 12, 7:45 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 745 PM MDT THU AUG 12 2004 NMZ016-017-019-130300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 745 PM MDT THU AUG 12 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8 PM TONIGHT FOR PARTS OF SOUTHEAST NEW MEXICO INCLUDING LINCOLN AND CHAVES COUNTIES... AN INTENSE AND DANGEROUS THUNDERSTORM CONTINUES TO MOVE SOUTH THROUGH EASTERN LINCOLN COUNTY WHERE FLASH FLOOD AND TORNADO WARNINGS HAVE BEEN POSTED. OTHER STORMS WILL BE DEVELOPING OVER CHAVES COUNTY AND APPROACHING ROSWELL FROM THE NORTH BETWEEN 745 PM AND 9 PM. STRONG OUTFLOW WINDS ARE EXPECTED ACROSS MUCH OF CENTRAL AND WESTERN CHAVES COUNTY SO REMAIN ALERT TO GUSTY WINDS OF 35-40 MPH ARRIVING OVER ROSWELL WELL BEFORE ANY THUNDERSTORMS MOVE THROUGH THE CITY AND PASS SOUTH. REMAIN ALERT TO RAPID INTENSIFICATION OF THUNDERSTORMS WHICH MAY BRING DAMAGING WINDS OR LARGE HAIL INTO THE ROSWELL AND SOUTHEAST LINCOLN COUNTY AREA BEFORE 9 PM. KH
Local storm report, Aug 12, 8:17 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
817 PM MDT THU AUG 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 3 NW ARABELA 33.62N 105.21W
08/12/2004 1.50 INCH LINCOLN NM PUBLIC
&&
44Special weather statement, Aug 12, 8:20 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 820 PM MDT THU AUG 12 2004 NMZ004>007-011>013-016>021-130330- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS- QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 820 PM MDT THU AUG 12 2004 ...SEVERE THUNDERSTORM WATCH FOR EASTERN AND CENTRAL NEW MEXICO EXPIRED AT 8 PM... ...ONLY LOCALIZED STRONG THUNDERSTORMS EXPECTED NEAR ROSWELL THROUGH 10 PM... SEVERAL STRONG THUNDERSTORMS WILL CONTINUE OVER EASTERN LINCOLN AND CENTRAL CHAVES COUNTIES DURING MID EVENING. CONDITIONS FOR SEVERE STORMS OVER THE REMAINDER OF EASTERN AND CENTRAL NEW MEXICO HAVE WANED SO THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE AT 8 PM. OTHER AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE OVER EASTERN NEW MEXICO MAINLY BETWEEN CLAYTON AND TUCUMCARI DURING MID EVENING. ISOLATED LIGHTNING FLASHES WILL BE SEEN OVER GUADALUPE AND DE BACA COUNTIES THROUGH 9 PM. SEVERAL STRONG STORMS WILL BE LOCATED OVER TEXAS EAST OF CLOVIS AND PORTALES. KH
Special weather statement, Aug 12, 8:40 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 840 PM MDT THU AUG 12 2004 NMZ019-130345- CHAVES COUNTY PLAINS- 840 PM MDT THU AUG 12 2004 ...A PERIOD OF HEAVY RAIN IS EXPECTED FOR ROSWELL AND AREAS OF SOUTH CENTRAL CHAVES COUNTY THROUGH 10 PM... THUNDERSTORMS WITH HEAVY RAIN HAVE MIGRATED EASTWARD FROM LINCOLN COUNTY AND WILL BE OVER ROSWELL AND SOUTH CENTRAL CHAVES COUNTY WITH HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING BETWEEN 845 PM AND 10 PM. INTENSITY OF THE STORMS HAS DIMINISHED THE PAST HOUR AND THE FOCUS OF WEATHER APPEARS TO BE SHIFTING FROM DAMAGING HAIL AND WIND TO LOCALIZED HEAVY RAIN AND RAPID FILLING OF CITY STREETS AND DRAINAGE SYSTEMS AROUND THE SOUTH CENTRAL CHAVES COUNTY AREA. REMAIN ALERT TO ANY SUDDEN STORM CHANGE AND BE CAUTIOUS OF URBAN AND SMALL STREAM FLOODING PROBLEMS DURING MID EVENING. KH KH
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 40 min |
| Aug 12, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 38 min |
| Aug 12, 6:20 PM MDT | Tornado Warning | ABQ | Lincoln | 25 min |
| Aug 12, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 49 min |
| Aug 12, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 47 min |
| Aug 12, 6:49 PM MDT | Tornado Warning | ABQ | Lincoln | 41 min |
| Aug 12, 7:21 PM MDT | Flash Flood Warning | ABQ | Lincoln | 114 min |
| Aug 12, 7:30 PM MDT | Tornado Warning | ABQ | Lincoln | 30 min |
| Aug 12, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 29 min |
| Aug 12, 10:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 37 min |
| Aug 12, 10:52 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 38 min |
| Aug 13, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 51 min |
| Aug 13, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 44 min |
| Aug 13, 4:49 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 56 min |
| Aug 13, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 46 min |
| Aug 13, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 43 min |
| Aug 13, 5:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.